I am 2 mos. post triple w/victrellis and am experiencing leg and foot problems. The twitch, itch and have pain in right foot. Has anyone else experienced this? Basically everything else is going well except some hair issues. Thanks for your insights. :-)
Similar problems, not quite like that. I had arthritis / weird pain in arches and balls of my feet from 1993 to 2008, from INF treatment (didn't make connection then). After second round in 2008, that pain completely disappeared and different pains appeared elsewhere. I get tremors / spasms / bizarre feelings/signals in my fingers now when i use my hands too much. My toes are numb.
Peripheral neuropathies are fairly common. You may also be developing arthritis. It may get worse before it gets better.
Did these things just start? If so, I have a theory that may fit. As the INF drugs leave your body, your own immune system goes haywire. Arthritis, neuropathies, etc develop.
Totally anecdotal and theory, but I respectfully suggest that you try a serious anti-inflammatory diet (read a book by a guy named Pagano, about psoriasis diet - it's same thing). Keeping inflammatory substances out of your body may help a lot. It almost certainly can't hurt, right?
There are theories that some types of arthritis are from the body attacking pathogens that get into your body from certain foods, etc. These pathogens get into your joints and then the body attacks them and the joint inflames. Maybe things get into your nerves, too.
It might be that you start having other issues with other organ systems, also (thyroid, brain / psyche, balance, etc). Of course, your systems may clear tomorrow, too. But if you have started having symptoms 2 months post-treatment, I believe (just my theory) that you are entering a phase where your body's immune system is fired up / whacked out / having trouble distinguishing what it should attack and what it shouldn't.
The more you can keep it calm, the better. If what I describe is happening, then you may have some time ahead of you.
Try the eating thing. Seriously. Read "In Defense of Food," too. See if it calms your symptoms. Please let us know if you do and it did.
I have had some post treatment issues but most have cleared up. At 2 months I had more. Now I am 4.5 months post EOT and almost all of them are gone. I find that the post Tx issues are similar to the during Tx issues in terms that they tend to wax and wane and come and go. However, for me, it has been a steady net decrease in problems. I still have some itching and some gum problems. I still get "bug biting sensations" but not very often. Pain is gone, even all of the pain I had before Tx. I did have some Restless Leg Syndrome for awhile but that is gone too.
Give yourself a little more time and see if the issues clear up. If they don't then go from there.
I am not saying these are lingering side effects which will clear as the drugs get out of your system, or if there are other immune associated problems. It is a bit early to know that.
I do agree with Rambleon that a good diet is important. I have been eating an excellent, healthy diet, one that could be easily labeled an anti-inflamatory diet, for years, actually forever, LOL.
What you describe is similar to my challenges. The heel arch thing started toward the end of treatment and was continues today. I have a lump on the top of my right foot which is preventing me from wearing shoes. The lump appeared on Monday and I didn't injure myself. The bug biting sensation and restless leg syndrome are accurate descriptions.
Some think its a stress fracture however I am leaning toward the post treatment issues. I joined WW (made that promise during treatment) and will review the anti-inflammatory diet information.
I think if I was you I would get an X-ray of the foot just to be sure. The Interferon may have caused some bone changes and weakened your bones so that a stress fracture could occur. On the other hand, stress fractures are not uncommon and you could have had one with or without taking the Interferon.
I had the bug biting issues during much of my treatment (starting at about 3 months into treatment) and lasting up until recently. The further I have gotten from treatment, the less often they appeared. Now I occasionally look down to see if there is a bug crawling on my leg, no longer biting, just crawling, but even that is not often anymore.
Someone else had Restless Leg Syndrome besides me and I believe that person's RLS is also now gone. It disappeared gradually. I also had some twitching but that is gone too.
I don't know what kind of food you normally eat, but basically if you go with a lot of organic fresh fruits and vegetables, whole grains, lean meats, nuts, yogurt, fish you have a good start towards an anti-inflammatory diet. The other part of the diet would be to avoid fast foods, processed foods, fatty foods, most pre-packaged foods, refined foods, foods with additives, high fructose corn syrup, trans fats, most vegetable oils, sugars. I never called mine an anti-inflammatory diet. I just call it a healthy diet.
Here is another link to a site that gives one a little more of the specifics:
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.